# SDR 2024FA0000495

- Difficulty date: July 9, 2024
- Submitted: July 12, 2024
- Operation: General aviation
- Aircraft: N842JH
- Make and model: Hughes 369E
- Aircraft serial: 0020E
- Aircraft time: 23,948 hours, 21,423 cycles
- Engine: Allsn 250C20B
- Engine time: 16,772 hours
- System (JASC): 6300 · Main Rotor Drive System
- Part: Clutch
- Part number: 369A535051
- Part serial: CAC9923
- Condition: Making Metal
- Location: Zone 100
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AIRCRAFT INSPECTION AN AIRCRAFT MECHANIC QUESTIONED DISCOLORING OF THE OVERRUNNING CLUTCH OUTPUT BEARING GREASE. THE BEARING DID NOT DEMONSTRATE ANY ABNORMAL PLAY OR ROUGHNESS. THE CLUTCH HAD THE CORRECT AMOUNT OF OIL INSTALLED.  IT WAS DECIDED TO DISASSEMBLE THE CLUTCH ASSEMBLY. IT APPEARED THE FORWARD BEARING WAS ROTATING IN THE OUTER RACE HOUSING. UNOFFICIAL MEASUREMENT OF THE OUTER RACE HAD IT OVER LIMITS. METAL PARTICLES WERE FOUND IN THE REMAINING OIL IN THE BOTTOM OF THE OUTER RACE HOUSING. THE PART WAS REMOVED FROM SERVICE FOR FURTHER INSPECTION.
